Alert archive / West Virginia / Freeze Watches in 2021

Freeze Watch 4, NWS Charleston, WV

April 29, 2021Pocahontas County, Randolph County, Webster County, West Virginia

NWS Charleston, WV issued this freeze watch at Apr 29, 2021, 2:38 PM EDT for Pocahontas County, Randolph County, Webster County, West Virginia. It took effect at May 1, 2021, 12:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 29, 2021, 2:38 PM EDT (18:38 UTC)
In effect from
May 1, 2021, 12:00 AM EDT
Expired
Apr 30, 2021, 1:04 PM EDT
In force
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 143 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WWUS71 KRLX 291838
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
238 PM EDT Thu Apr 29 2021

WVZ522>526-300245-
/O.NEW.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
Including the cities of Snowshoe, Marlinton, Elkins, and Harman
238 PM EDT Thu Apr 29 2021

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 28 degrees.

* WHERE...Southeast Webster, Northwest Pocahontas, Southeast 
  Pocahontas, Northwest Randolph and Southeast Randolph Counties.

* WHEN...From late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
4 follow-up statements
529 
WWUS71 KRLX 300311
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1111 PM EDT Thu Apr 29 2021

WVZ522>526-301115-
/O.CON.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
Including the cities of Snowshoe, Marlinton, Elkins, and Harman
1111 PM EDT Thu Apr 29 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 possible.

* WHERE...Southeast Pocahontas, Northwest Randolph, Southeast 
  Randolph, Southeast Webster and Northwest Pocahontas Counties.

* WHEN...From late Friday night through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
000 
WWUS71 KRLX 300639
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
239 AM EDT Fri Apr 30 2021

WVZ523-525-526-301445-
/O.NEW.KRLX.WI.Y.0005.210430T1200Z-210501T0500Z/
/O.CON.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/
Northwest Pocahontas-Northwest Randolph-Southeast Randolph-
Including the cities of Snowshoe, Elkins, and Harman
239 AM EDT Fri Apr 30 2021

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 AM EDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

* WHAT...For the Wind Advisory, northwest winds 15 to 25 mph 
  with gusts up to 45 mph expected. For the Freeze Watch, sub-
  freezing temperatures as low as 29 possible.

* WHERE...Northwest Pocahontas, Northwest Randolph and Southeast 
  Randolph Counties.

* WHEN...For the Wind Advisory, from 8 AM this morning to 1 AM 
  EDT Saturday. For the Freeze Watch, from late tonight through 
  Saturday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

WVZ522-524-301445-
/O.CON.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/
Southeast Webster-Southeast Pocahontas-
Including the city of Marlinton
239 AM EDT Fri Apr 30 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 33 possible.

* WHERE...Southeast Pocahontas and Southeast Webster Counties.

* WHEN...From late tonight through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
819 
WWUS71 KRLX 301306
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
906 AM EDT Fri Apr 30 2021

WVZ523-525-526-302115-
/O.CON.KRLX.WI.Y.0005.000000T0000Z-210501T0500Z/
/O.CON.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/
Northwest Pocahontas-Northwest Randolph-Southeast Randolph-
Including the cities of Snowshoe, Elkins, and Harman
906 AM EDT Fri Apr 30 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

* WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with
  gusts up to 50 mph expected. For the Freeze Watch, sub- 
  freezing temperatures as low as 29 possible.

* WHERE...Northwest Pocahontas, Northwest Randolph and Southeast 
  Randolph Counties.

* WHEN...For the Wind Advisory, from 8 AM this morning to 1 AM 
  EDT Saturday. For the Freeze Watch, from late tonight through 
  Saturday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

WVZ522-524-302115-
/O.CON.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/
Southeast Webster-Southeast Pocahontas-
Including the city of Marlinton
906 AM EDT Fri Apr 30 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 31 possible.

* WHERE...Southeast Pocahontas and Southeast Webster Counties.

* WHEN...From late tonight through Saturday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
595 
WWUS71 KRLX 301704
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
104 PM EDT Fri Apr 30 2021

WVZ523-525-526-010115-
/O.UPG.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/
/O.NEW.KRLX.FZ.W.0008.210501T0400Z-210501T1300Z/
/O.CON.KRLX.WI.Y.0005.000000T0000Z-210501T0500Z/
Northwest Pocahontas-Northwest Randolph-Southeast Randolph-
Including the cities of Snowshoe, Elkins, and Harman
104 PM EDT Fri Apr 30 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM LATE TONIGHT UNTIL SATURDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 29 expected. For the Wind Advisory, northwest winds 15 to 25
  mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas, Northwest Randolph and Southeast 
  Randolph Counties.

* WHEN...For the Freeze Warning, from midnight tonight to 9 AM 
  EDT Saturday. For the Wind Advisory, until 1 AM EDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost and freeze conditions could kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

WVZ522-524-010115-
/O.UPG.KRLX.FZ.A.0004.210501T0400Z-210501T1300Z/
/O.NEW.KRLX.FZ.W.0008.210501T0400Z-210501T1300Z/
Southeast Webster-Southeast Pocahontas-
Including the city of Marlinton
104 PM EDT Fri Apr 30 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

* WHAT...Temperatures as low as 32 expected.

* WHERE...Southeast Webster and Southeast Pocahontas Counties.

* WHEN...From midnight tonight to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>521-010115-
/O.NEW.KRLX.FR.Y.0004.210501T0600Z-210501T1300Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, 
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, and Cowen
104 PM EDT Fri Apr 30 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of southeast Ohio, southwest Virginia,
  northeast Kentucky and central, northeast, northern, southeast,
  southern and western West Virginia.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze watch went out at Apr 29, 1:52 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 29, 1:52 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
152 PM EDT Thu Apr 29 2021

.SYNOPSIS...
Showers and storms along and ahead of a cold front today. Line
of storms this evening with the front. Cooler Friday, with a
chance of showers early. Tranquil weather for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 900 AM Thursday...

Current forecast remains on track this morning. No significant
changes needed at this time.

As of 540 AM Thursday...

Made some adjustments to tighten up the PoP gradient this morning
with most locations south of I-64 staying dry. Otherwise, forecast
is on track with elevated showers nudging into SE OH and NW WV at
the nose of a low level jet.

As of 125 AM Thursday...

Isolated to scattered showers will continue to move through the
region through the remainder of the overnight as subsidence
behind a departing mid-level wave responsible for the more
widespread showers and storms earlier this evening departs.
Increasing convergence along the nose of an approaching H850 jet
should provide an renewed focus for elevated showers and
possibly a rumble of thunder as we head into daybreak, initially
across NE KY and SE OH and then moving into N WV before moving N
out of the area late this morning.

While mid-level lapse rates will not be particuarly impressive
during the day, very moist low level coupled with any daytime
heating will likely yield some additional showers with perhaps
some rumbles of thunder with the strongest updrafts late
morning through early afternoon ahead of a cold front moving
through the region late this afternoon into this evening.
Kinematics will be adequate for updraft organization, but will
be limited by the aforementioned poor lapse rates producing up
to 500J/kg of rather shallow MLCAPE. Prefrontal winds will be
breezy from the southwest, 10-15 mph gusting up to 30 mph
through the afternoon hours.

Late this afternoon into this evening a cold front will swing
through the region from northwest to southeast and differential
cold air advection aloft provide just enough of a boost to mid-
level lapse rates to realize enough conditional instability to
get parcels up above the -20C isotherm in more convincing
manner. Kinematics will still be reasonably strong with bulk
shear 40-50KTs, but even with the aforementioned cooler air
moving in aloft, will be difficult to realize much more than
500J/kg MLCAPE. Given the breezy gradient winds already in place
ahead of the front and a strongly forced line of showers/storms,
isolated damaging wind gusts in any stronger line segments will
be possible.

The front quickly exits overnight with winds turning
northwesterly 10-15 mph with gusts up to 25 mph. Some additional
moisture enhancement off the Great Lakes coupled with steeping
low level lapse rates in low level cold air advection may yield
some additional showers, mainly across our northeast heading
into Friday morning.

Activity this morning is expected to largely stay north of the
western Metro Valley where heavy rain fell last night, and
activity along the front should be fairly progressive. Not
currently anticipating any widespread high water problems.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
As of 350 AM Thursday...

Synoptic setup to begin the period shows a progressive upper trough
across the eastern US, with a ridge across the western US. Mid-level
closed low remains southwest of El Paso, Tx in northern Mexico,
while locally, a shortwave is just to the east of the area, having
moved through Thursday night. At the surface, the cold front that
will move through overnight Thursday has quickly shifted
eastward towards the east coast.

For Friday, the area will remain under the influence of the upper
trough, resulting in a return to much cooler weather. A chance for a
few scattered showers early will remain, mainly across the eastern
portion of the area, with the mountains holding onto a chance
through the afternoon. Temperatures Friday will likely be 5-10
degrees below normal. It will also be on the breezy side under
a general WNW-NW heading. Gusts of 15-25 mph across the
lowlands, and 25-40 mph across the mountains will be possible,
gradually tapering off throughout the night Friday. This should
set the stage for frost/freeze potential Friday night across
southeast OH and northern WV.

For Saturday and Sunday, a warmup is expected as the trough quickly
shifts eastward and mid-level ridging tries to work back in. This
should translate to slightly warmer temperatures on Saturday, with a
return to above normal temperatures on Sunday, to the tune of
5-10 degrees. The weekend should feature plenty of sunshine,
with cloud cover increasing during the day Sunday ahead of the
next system.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 350 AM Thursday...

Remnant energy from a closed low across northern Mexico begins
to move eastward during the second half of the weekend,
bringing back the chance for showers to the area by early
Monday. The long term period looks to be somewhat active, with
another disturbance potentially following for the mid-week
timeframe. Temperatures for Monday and Tuesday look to continue
to be above normal, with the mid-week timeframe more uncertain
at this point.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 145 PM Thursday...

VFR is currently present at all sites and rain showers are
moving across the area. This afternoon into tonight, ceilings
are expected to lower to MVFR and then IFR roughly west to east
as a cold front moves through the area. MVFR to IFR
visibilities are also expected with showers and storms
accompanying the front. Rain is expected to end around 03-06Z
for PKB/HTS and 06-09Z for CRW/BKW. At CKB/EKN, showers may
persist into Friday morning before ending. Conditions will
gradually improve on Friday, likely reaching VFR at all sites
by the end of the TAF period.

Southwest winds of 10-15KTs will become west to northwest
behind the front. Wind gusts of around 20-30KTs are expected to
continue for the majority of the TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Low to Medium.

ALTERNATE SCENARIOS: Showers/storms ahead of the front may
impair CIGs/VIS. Timing of frontal passage and associated
precipitation could vary from TAFs.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
EDT 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    M    H    H    M    M    H    H    M    H    H
HTS CONSISTENCY  H    H    H    H    H    M    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    M    M    H    M    H    H    H    H    H
EKN CONSISTENCY  H    H    H    M    M    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    H    H    M    H    H

AFTER 18Z FRIDAY...
No widespread IFR expected.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JP/04
NEAR TERM...JP/JLB
SHORT TERM...04
LONG TERM...04
AVIATION...JLB
Hazardous weather outlook, Apr 29, 10:51 AM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1051 AM EDT Thu Apr 29 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-301500-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1051 AM EDT Thu Apr 29 2021

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Thunderstorms are expected to form along and ahead of a cold front
late this afternoon into this evening. Isolated damaging wind gusts
with the potential for downed limbs and power outages. In addition,
downpours may result in localized high water.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Patchy frost is possible late Friday night and early Saturday
morning. A frost advisory may eventually be needed for the northern
portions of the area and southeast Ohio. A freeze warning may be
needed for the northern West Virginia mountains and nearby valleys.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 29, 11:55 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1155 AM EDT THU APR 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      5 E GRAYSON             38.34N 82.85W
04/28/2021                   CARTER             KY   EMERGENCY MNGR

            SEVERAL INSTANCES OF FLASH FLOODING NOTED
            FROM GRAYSON TO RUSH. WATER RESCUE ALONG
            WILSON CREEK. RT 60 FLOODED IN THAT AREA.
            NEARBY PERSONAL WEATHER STATION RECORDED
            2.88 IN. OF RAIN.

&&

ABE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:54 PM EDTSpecial Weather StatementRLXCabell3 hr

Nearby

Freeze Watches in West Virginia, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.